Leakage-Resilient Cryptography from Minimal Assumptions

Carmit Hazay 1 Adriana López-Alt 2 Hoeteck Wee 3 Daniel Wichs 4
3 CASCADE - Construction and Analysis of Systems for Confidentiality and Authenticity of Data and Entities
DI-ENS - Département d'informatique de l'École normale supérieure, ENS Paris - École normale supérieure - Paris, CNRS - Centre National de la Recherche Scientifique : UMR 8548, Inria de Paris
Abstract : We present new constructions of leakage-resilient cryptosystems, which remain provably secure even if the attacker learns some arbitrary partial information about their internal secret-key. For any polynomial ℓ, we can instantiate these schemes so as to tolerate up to ℓ bits of leakage. While there has been much prior work constructing such leakage-resilient cryptosystems under concrete number-theoretic and algebraic assumptions, we present the first schemes under general and minimal assumptions. In particular, we construct: Leakage-resilient public-key encryption from any standard public-key encryption. Leakage-resilient weak pseudorandom functions, symmetric-key encryption, and message-authentication codes from any one-way function. These are the first constructions of leakage-resilient symmetric-key primitives that do not rely on public-key assumptions. We also get the first constructions of leakage-resilient public-key encryption from “search assumptions,” such as the hardness of factoring or CDH. Although our schemes can tolerate arbitrarily large amounts of leakage, the tolerated rate of leakage (defined as the ratio of leakage amount to key size) is rather poor in comparison with prior results under specific assumptions. As a building block of independent interest, we study a notion of weak hash-proof systems in the public-key and symmetric-key settings. While these inherit some of the interesting security properties of standard hash-proof systems, we can instantiate them under general assumptions.
Type de document :
Article dans une revue
Journal of Cryptology, Springer Verlag, 2016, 29 (3), pp.514-551. 〈10.1007/s00145-015-9200-x〉
Liste complète des métadonnées

Contributeur : Hoeteck Wee <>
Soumis le : dimanche 9 octobre 2016 - 11:58:32
Dernière modification le : jeudi 11 janvier 2018 - 06:28:02

Lien texte intégral




Carmit Hazay, Adriana López-Alt, Hoeteck Wee, Daniel Wichs. Leakage-Resilient Cryptography from Minimal Assumptions. Journal of Cryptology, Springer Verlag, 2016, 29 (3), pp.514-551. 〈10.1007/s00145-015-9200-x〉. 〈hal-01378199〉



Consultations de la notice